Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the higher Whitehead groups of a Bieberbach group


Author: Andrew J. Nicas
Journal: Trans. Amer. Math. Soc. 287 (1985), 853-859
MSC: Primary 18F25; Secondary 19D35, 19M05, 20F38, 57N37, 57R65
MathSciNet review: 768746
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma $ be a Bieberbach group, i.e. the fundamental group of a compact flat Riemannian manifold. In this paper we show that if $ p > 2$ is a prime, then the $ p$-torsion subgroup of $ {\text{Wh}_i}(\Gamma )$ vanishes for $ 0 \leq i \leq 2p - 2$, where $ {\text{Wh}_i}(\Gamma )$ is the $ i$th higher Whitehead group of $ \Gamma $. The proof involves Farrell and Hsiang's structure theorem for Bieberbach groups, parametrized surgery, pseudoisotopy, and Waldhausen's algebraic $ K$-theory of spaces.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 18F25, 19D35, 19M05, 20F38, 57N37, 57R65

Retrieve articles in all journals with MSC: 18F25, 19D35, 19M05, 20F38, 57N37, 57R65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0768746-X
PII: S 0002-9947(1985)0768746-X
Article copyright: © Copyright 1985 American Mathematical Society